MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Model Number E6009
Medical Device Problem Code Device Remains Activated (1525)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the bipolar footswitch was sticking and did not shut off after foot was off.
 
Additional Manufacturer Narrative
Additional information: h6 correction: d4 (udi).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, prior to use, the bipolar footswitch was sticking and did not shut off after foot was off.There was no patient involvement.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the footswitch found the device was missing the tension spring and the pivot arm of the pedal was not properly seated.Once the footswitch was pressed the device continued to activate after pressure was released.The device continued activate due to the missing tension spring from the assembly.Without the spring, the pedal continually pressed on the activation switch within the assembly.The failure at the pivot arm likely allowed for enough spacing of the pedal for the tension spring to become removed from the assembly.It was reported that the bipolar footswitch was sticking and did not shut off after foot was off.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALLEYLAB
Common Device Name
UNIT, ELECTROSURGICAL AND COAGULATION, WITH ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21265537
Report Number1717344-2025-00197
Device Sequence Number11896783
Product Code BWA
UDI-Device Identifier10884524000381
UDI-Public10884524000381
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2010
Device Model NumberE6009
Device Catalogue NumberE6009
Device Lot Number507579
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2025
Supplement Date Received by Manufacturer01/23/2025
04/01/2025
Initial Report FDA Received Date01/29/2025
Supplement Report FDA Received Date02/03/2025
04/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown